MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CL-977
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Impaired Healing (2378)
Date of Event 11/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during an open reduction of a right intertrochanteric fracture and proximal femoral locking plate internal fixation, the device was used to suture the muscles and subcutaneous tissues.However, five days later, the surgical wound healed poorly, with a little yellow clear exudate and obvious purulent secretions.The exudate was taken for bacterial culture on (b)(6), and the results were negative.Some synthetic absorbable surgical sutures were removed.The surgeon strengthened the dressing change of the surgical wound, cefazolin sodium, to prevent infection, and other symptomatic treatments were done to resolve the issue.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a hip right intertrochanteric fracture replacement and open reduction, proximal femoral locking plate internal fixation, the device was used to suture the muscles and subcutaneous tissues.However, five days later, the surgical wound healed poorly, with a little yellow clear exudate and obvious purulent secretions.The exudate was taken for bacterial culture on (b)(6) 2024, and the results were negative.Some synthetic absorbable surgical sutures were removed.The surgeon strengthened the dressing change of the surgical wound, cefazolin sodium was given to prevent infection, and other symptomatic treatments were done to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: b1, b2 (removed), b5, g3, h6.New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21298462
Report Number9612501-2025-00328
Device Sequence Number13061286
Product Code GAM
UDI-Device Identifier10884521044241
UDI-Public10884521044241
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-977
Device Catalogue NumberCL-977
Device Lot NumberD4F3250FY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/14/2025
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale